Translator Disclaimer
1 February 2011 On the orders of periodic diffeomorphisms of 4-manifolds
Weimin Chen
Author Affiliations +
Duke Math. J. 156(2): 273-310 (1 February 2011). DOI: 10.1215/00127094-2010-212

Abstract

This paper initiated an investigation on the following question: Suppose that a smooth 4-manifold does not admit any smooth circle actions. Does there exist a constant C>0 such that the manifold supports no smooth Zp-actions of prime order for p>C? We gave affirmative results to this question for the case of holomorphic and symplectic actions, with an interesting finding that the constant C in the holomorphic case is topological in nature, while in the symplectic case it involves also the smooth structure of the manifold.

Citation

Download Citation

Weimin Chen. "On the orders of periodic diffeomorphisms of 4-manifolds." Duke Math. J. 156 (2) 273 - 310, 1 February 2011. https://doi.org/10.1215/00127094-2010-212

Information

Published: 1 February 2011
First available in Project Euclid: 2 February 2011

zbMATH: 1216.57019
MathSciNet: MR2769218
Digital Object Identifier: 10.1215/00127094-2010-212

Subjects:
Primary: 57R57, 57S15
Secondary: 57R17

Rights: Copyright © 2011 Duke University Press

JOURNAL ARTICLE
38 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.156 • No. 2 • 1 February 2011
Back to Top